Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Experiencing loss of upper arm and upper thigh muscles, irritable and high metabolism. What tests should be done?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1482 Questions
73 yr old female presents with hyperthyroid symptoms: very thin, loss of upper arm and upper thigh muscles, irritable, high metabolism (1 short drink and out of it), tachy. Previous test showed none of usual blood markers, Anything else we should test for?
Posted Tue, 31 Dec 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 7 hours later
Brief Answer: Endocrine Detailed Answer: It appears you are suggesting that previous thyroid related tests were within normal limits. Regardless, I just want to be sure that the following tests are normal: CBC CMP TSH Free T4 Total T3 Total T4 25 hydroxy vitamin D Is there any prominence of the eyeballs? Other endocrine causes of loss of weight and/or muscle mass include uncontrolled diabetes, high blood calcium and low blood vitamin D. The above tests will check for the above conditions. In some uncommon circumstances, it is also necessary to test the following in the blood: Prolactin 8 am serum cortisol
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor